Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 81, NWS Tulsa, OK

March 30, 2008McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2008, 12:20 AM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2008, 12:20 AM CDT (05:20 UTC)
Expired
Mar 30, 2008, 1:00 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties McIntosh County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 300520
SVRTSA
OKC091-101-300600-
/O.NEW.KTSA.SV.W.0081.080330T0520Z-080330T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CDT SUN MAR 30 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 100 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR COUNCIL HILL...MOVING
  NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COUNCIL
  HILL...BOYNTON...OKTAHA...TAFT AND MUSKOGEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3578 9512 3542 9572 3553 9583 3556 9582
      3556 9570 3560 9570 3561 9572 3568 9572
      3578 9560
TIME...MOT...LOC 0520Z 230DEG 32KT 3555 9571

$$
2 follow-up statements
000 
WWUS54 KTSA 300534
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT SUN MAR 30 2008

OKC091-101-300600-
/O.CON.KTSA.SV.W.0081.000000T0000Z-080330T0600Z/
MUSKOGEE OK-MCINTOSH OK-
1234 AM CDT SUN MAR 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN MCINTOSH AND NORTHERN MUSKOGEE COUNTIES...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WAINWRIGHT...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKTAHA...TAFT...
SUMMIT AND MUSKOGEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3578 9512 3542 9572 3553 9583 3556 9582
      3556 9570 3560 9570 3561 9572 3568 9572
      3578 9560
TIME...MOT...LOC 0534Z 230DEG 32KT 3562 9557

$$
000 
WWUS54 KTSA 300553
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT SUN MAR 30 2008

OKC091-101-300603-
/O.EXP.KTSA.SV.W.0081.000000T0000Z-080330T0600Z/
MUSKOGEE OK-MCINTOSH OK-
1253 AM CDT SUN MAR 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCINTOSH AND NORTHERN
MUSKOGEE COUNTIES EXPIRES AT 100 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3578 9512 3542 9572 3553 9583 3556 9582
      3556 9570 3560 9570 3561 9572 3568 9572
      3578 9560
TIME...MOT...LOC 0553Z 230DEG 32KT 3573 9541

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:43 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 29, 9:43 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT SAT MAR 29 2008

.DISCUSSION...
THUS FAR..PRECIP NOT DEVELOPING AS PLANNED.
GIVEN MOIST H850 FLOW AND SOUTHERN BOUNDARY
WILL NOT GIVE UP ON PRECIP.  HOWEVER...WILL
LOWER POPS A CATEGORY..AND CUT QPF AMOUNTS.
ALSO LOWERED MIN TEMPERATURE COUPLE DEGREES
SINCE CURRENT TEMPS NEAR FORECAST LOWS.

VOLATILE SEVERE ON THE DOORSTEP LATE SUNDAY...
MORE IMPRESSIVE SEVERE PARAMETERS COALESCING
MONDAY.
GW

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT SAT MAR 29 2008/

DISCUSSION...
ACTIVE WEATHER PATTERN FOR THE NEXT COUPLE OF DAYS WITH THE THREAT
FOR SIGNIFICANT SEVERE WEATHER ON MONDAY. IN THE SHORT TERM...LOW
LEVEL JET WILL INCREASE RAPIDLY AFTER 00Z ACROSS SOUTHEAST
OKLAHOMA...SPREADING NORTHEASTWARD INTO NORTHWEST ARKANSAS
OVERNIGHT. ELEVATED INSTABILITY WILL LIKELY BE ENOUGH TO SUPPORT A
LIMITED LARGE HAIL THREAT THROUGH THE OVERNIGHT HOURS IN THE
STRONGER CELLS.

ELEVATED MORNING CONVECTION WILL LIKELY LIFT NORTHEAST OF THE AREA
WITH WARM FRONT SUNDAY MORNING WITH BREEZY SOUTH WINDS DURING THE
DAY. ALTHOUGH POINT SOUNDINGS INDICATE LIMITED CIN OVER AREA IN
THE WARM SECTOR...NO SIGNIFICANT LOW LEVEL FORCING MECHANISM MAY
KEEP THUNDERSTORM CHANCES LOW THROUGHOUT THE DAY. SEVERE STORMS
THAT DEVELOP ALONG STALLED FRONTAL BOUNDARY OVER NORTH CENTRAL
OKLAHOMA MAY PUSH INTO FAR NORTHEAST OKLAHOMA SUNDAY EVENING INTO
THE OVERNIGHT HOURS. ANY STORMS THAT CAN DEVELOP/MOVE INTO
AFOREMENTIONED AREA WOULD LIKELY BE SEVERE GIVEN INSTABILITY/SHEAR
PROFILES.

THE MORE SIGNIFICANT SEVERE WEATHER THREAT WILL LIKELY OCCUR ON
MONDAY AS MAIN UPPER TROUGH AXIS/JET STREAK SHIFTS EAST INTO THE
SOUTHERN PLAINS. MAIN FORECAST CHALLENGE WILL BE EXACT TIMING OF
SURFACE FEATURES AND TO WHAT EXTENT THE MORNING PRECIP/CLOUDS HAVE
ON SURFACE BASED INSTABILITY AS DRY LINE PUSHES INTO CENTRAL
OKLAHOMA MONDAY AFTERNOON. REGARDLESS...IT APPEARS THAT SEVERE
WEATHER IS LIKELY...INCLUDING THE POTENTIAL FOR TORNADOES...ESPECIALLY
WITH ANY DISCRETE SUPERCELLS THAT DEVELOP ALONG/AHEAD OF DRY LINE/COLD
FRONT. STILL SOME UNCERTAINTIES CONCERNING THE SEVERE THREAT ALONG
COLD FRONT MONDAY NIGHT AS BOTH GFS/NAM MODELS HINT THAT THE MAIN
CONVECTION MAY TRY TO SHIFT EAST BY THAT TIME WITH THE STRONGER
FORCING/DYNAMICS...STAY TUNED.

STAYED CLOSE TO THE MEX GUIDANCE BEYOND MONDAY WITH THE CHANCE FOR
SHOWERS/THUNDERSTORMS AGAIN WED NIGHT INTO THURSDAY WITH NEXT STORM
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  75  65  74 /  40  30  50  80
FSM   51  76  60  74 /  70  50  20  80
MLC   54  76  66  75 /  40  30  20  80
BVO   50  75  62  75 /  20  30  60  80
FYV   50  72  60  71 /  70  60  30  80
BYV   46  72  59  70 /  70  70  30  80
MKO   50  75  62  74 /  60  40  30  80
MIO   47  74  63  72 /  50  40  50  80
F10   52  75  64  75 /  40  30  30  80
HHW   54  76  65  75 /  40  30  20  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Mar 29, 4:41 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SAT MAR 29 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 PM CDT SAT MAR 29 2008

...A THREAT OF SEVERE WEATHER LATE SUNDAY...HOWEVER THE
   SEVERE WEATHER RISK WILL BE HIGHER MONDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING OR OVERNIGHT.

DISCUSSION...
THIS EVENING...THE LOW LEVEL JET WILL BEGIN TO INCREASE ACROSS
SOUTHEAST OKLAHOMA.  SCATTERED AREAS OF ELEVATED THUNDERSTORMS
WILL BE POSSIBLE BY MID OR LATE EVENING...WITH THUNDERSTORM ACTIVITY
INCREASING IN COVERAGE AND SPREADING INTO NORTHWEST ARKANSAS
AFTER MIDNIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT LATE
SUNDAY AFTERNOON.  CONDITIONS WILL BE MORE FAVORABLE...AND THE
THREAT OF SEVERE STORMS WILL INCREASE MONDAY.

SUNDAY...A WARM FRONT WILL BE DRAWN NORTHWARD THROUGH THE AREA
WITH MOIST AND UNSTABLE AIR SETTLING INTO EASTERN OKLAHOMA AND
WESTERN ARKANSAS. AN APPROACHING UPPER TROUGH AND STRONG UPPER
DYNAMICS WILL SET THE STAGE FOR SEVERE WEATHER BOTH SUNDAY AND
MONDAY...WITH A RANGE OF WEATHER POSSIBILITIES.

A FEW ELEVATED SEVERE STORMS WILL BE POSSIBLE SUNDAY MORNING...
MAINLY ACROSS NORTHWEST ARKANSAS.   MORE SIGNIFICANT STORMS ON
SUNDAY  WILL LIKELY BE ASSOCIATED WITH THE POSITION OF THE DRY
LINE TO OUR WEST AND A FRONT TO OUR NORTH.  MOST OF THE SEVERE
WEATHER WILL LIKELY REMAIN OUTSIDE OF OUR AREA. HOWEVER..A FEW
SEVERE STORMS COULD MOVE OFF OF THE DRY LINE SUNDAY EVENING...
POSSIBLY REACHING PORTIONS OF NORTHEAST OKLAHOMA SUNDAY NIGHT.
THE MOST VULNERABLE AREA WILL BE NORTH OF INTERSTATE 44 ACROSS
PAWNEE...OSAGE AND WASHINGTON COUNTIES.

ON MONDAY...AS THE MAIN UPPER TROUGH TRAVERSES THE PLAINS...
SIGNIFICANT SEVERE WEATHER WILL BECOME LIKELY ACROSS OUR REGION.

THE COLD FRONT WILL PUSH SOUTHWARD THROUGH THE AREA MONDAY NIGHT.
PRE-FRONTAL SUPERCELLS WITH VERY LARGE HAIL AND THE POSSIBILITY
OF TORNADOES WILL BE LIKELY MONDAY AFTERNOON AND EVENING. A LINE
OF SEVERE STORMS WILL ALSO BE POSSIBLE OVERNIGHT ACROSS MUCH OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH THE COLD FRONTAL
PASSAGE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE FOR THE LIKELIHOOD OF DAMAGING
WEATHER SUNDAY AND ESPECIALLY MONDAY. PLEASE MONITOR THE LATEST
INFORMATION AND FORECASTS AS THIS LIKELY SEVERE WEATHER EVENT
DEVELOPS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 30, 12:10 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT SUN MAR 30 2008

OKZ066-070-071-300545-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1210 AM CDT SUN MAR 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     CENTRAL MUSKOGEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 1210 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHWEST OF HITCHITA...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HOFFMAN...
GRAYSON...ERAM...PIERCE...HITCHITA...RENTIESVILLE...COUNCIL HILL...
OKTAHA...KEEFETON...WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE AND
TAFT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3578 9561 3578 9559 3559 9523 3538 9579
      3552 9592 3579 9564
TIME...MOT...LOC 0510Z 234DEG 29KT 3550 9577

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:10 AM CDTSpecial Weather StatementTSAMuskogee35 min
Mar 30, 12:55 AM CDTSpecial Weather StatementTSACraig35 min
Mar 30, 1:00 AM CDTSpecial Weather StatementTSAMuskogee30 min
Mar 30, 1:27 AM CDTSpecial Weather StatementTSAOttawa18 min
Mar 30, 1:38 AM CDTSpecial Weather StatementTSALeFlore22 min
Mar 30, 4:50 AM CDTSpecial Weather StatementTSALeFlore40 min
Mar 30, 6:28 AM CDTSpecial Weather StatementTSALeFlore47 min
Mar 30, 6:31 AM CDTSevere Thunderstorm WarningTSALeFlore44 min
Mar 30, 6:54 AM CDTSpecial Weather StatementTSAChoctaw51 min
Mar 30, 7:38 AM CDTSpecial Weather StatementTSAPushmataha37 min
Mar 30, 9:21 AM CDTFlash Flood WarningTSALeFlore, Pushmataha6 hr
Mar 30, 3:34 PM CDTRiver Flood WarningTSALeFlore5 hr
Mar 30, 3:34 PM CDTRiver Flood WarningTSALeFlore8 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.